A sorry little patient tale
Working as a GP in England becomes increasingly difficult as the drive to put more and more people on statins gathers pace. Virtually every day I see a patient taking statins who is suffering a clear adverse effect.
I know that this is a very biased sample, because patients in the area know that I am ‘the doctor who writes stuff about statins.’ So there is a degree of self-selection going on here. People who think they may be having adverse effects choose to see me.
However, there is another degree of self-selection going on here. When I see that a patient is on statins, I tend to be on high alert for any mention of statin related adverse effects. Whilst most other doctors happily dismiss such things as: tiredness, memory loss, joint pains, muscle pains depression, irritability, impotence, stomach pains, skin rashes and the like as ‘nothing…
View original post 403 more words